Tennessee, 2005

Hail in Tennessee, May 12, 2005

May 12, 2005 · NWS OHX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 12, 1:30 PM CST, 3 hours earlier.

Area forecast discussion, May 12, 1:30 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU MAY 12 2005

.SHORT TERM...(THROUGH FRI)
CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED
WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER
PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE.

EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER
DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN
NORMALLY FAVORED DIURNAL TIMES.

.LONG TERM...
STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z
SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE
WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE.

AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE
COOLER TONITE.

BNA BT 64/88/65/78 1237
CKV BT 64/87/64/77 1257
CSV BT 58/84/61/75 1227
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 12, 4:30 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF
ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
SATURDAY.

07

In the hours before

Special weather statement, May 12, 10:51 AM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 AM CDT THU MAY 12 2005

TNZ062-121715-

...THIS IS A TEST

JLM
Special weather statement, May 12, 11:15 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT THU MAY 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-121800-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1215 PM CDT THU MAY 12 2005

SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT HOUR
IN A LINE...FROM TOPSY IN NORTHEAST WAYNE COUNTY...SOUTHWEST ACROSS
WAYNESBORO INTO THE LUTTS AREA OF SOUTHWEST WAYNE COUNTY. AN
ISOLATED THUNDERSTORM WAS INDICATED IN THE SOUTHWEST CORNER OF
WILLIAMSON COUNTY...JUST NORTHEAST OF PRIMM SPRINGS. BRIEF HEAVY
DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS...WHICH MAY
CAUSE PONDING OF WATER ON ROADWAYS.

THE THUNDERSTORMS ARE FORMING ALONG A WEAK INVERTED TROUGH AXIS
THAT IS EXTENDING FROM NORTHEAST MISSISSIPPI...NORTHEAST INTO
SOUTHWEST MIDDLE TENNESSEE AND THEN EXTENDS INTO THE NASHVILLE
AREA. ADDITIONAL DEVELOPMENT ON THE NORTHERN END OF THE TROUGH
AXIS IS EXPECTED DURING THE AFTERNOON. BECAUSE OF A WEAK WIND
FIELD ALOFT THE STORMS WILL MOVE VERY LITTLE FROM WHERE THEY
DEVELOP.

BOYD
01
Special weather statement, May 12, 12:15 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT THU MAY 12 2005

TNZ056>058-060-093-094-121845-
HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE-
115 PM CDT THU MAY 12 2005

A THUNDERSTORM WAS PRODUCING BRIEF DOWNPOURS OF HEAVY RAIN
IN LEWIS COUNTY...OVER DEPRIEST BRANCH. LITTLE MOVEMENT IN
THE THUNDERSTORM CAN BE EXPECTED THROUGH 145 PM.

BOYD
01
Special weather statement, May 12, 2:36 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT THU MAY 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-122200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
336 PM CDT THU MAY 12 2005

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY
EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD
ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET.

BOYD
01

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Dickson

When
May 12, 4:30 PM CST
Where
Dickson County, Vanleer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.233, -87.450

Penny size hail reported by Spotter.

Hail, Dickson

When
May 12, 4:37 PM CST
Where
Dickson County, Cumberland Furnace
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.267, -87.367

Penny size hail reported.

Hail, Robertson

When
May 12, 6:10 PM CST
Where
Robertson County, Adams
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.583, -87.067

Penny size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449780, 5449779, 5449781.